Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



The maximal rank of elliptic Delsarte surfaces

Author: Bas Heijne
Journal: Math. Comp. 81 (2012), 1111-1130
MSC (2010): Primary 11G05, 14J27
Published electronically: August 4, 2011
MathSciNet review: 2869052
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Shioda described a method to compute the Lefschetz number of a Delsarte surface. In one of his examples he uses this method to compute the rank of an elliptic curve over $ k(t)$. In this article we find all elliptic curves over $ k(t)$ for which his method is applicable. For these curves we also compute the maximal Mordell-Weil rank.

References [Enhancements On Off] (What's this?)

  • 1. Peter Beelen and Ruud Pellikaan, The Newton polygon of plane curves with many rational points, Des. Codes Cryptogr. 21 (2000), no. 1-3, 41–67. Special issue dedicated to Dr. Jaap Seidel on the occasion of his 80th birthday (Oisterwijk, 1999). MR 1801161,
  • 2. J. W. S. Cassels, Lectures on elliptic curves, London Mathematical Society Student Texts, vol. 24, Cambridge University Press, Cambridge, 1991. MR 1144763
  • 3. Jasbir Chahal, Matthijs Meijer, and Jaap Top, Sections on certain 𝑗=0 elliptic surfaces, Comment. Math. Univ. St. Paul. 49 (2000), no. 1, 79–89. MR 1777155
  • 4. Stanley Rabinowitz, A census of convex lattice polygons with at most one interior lattice point, Ars Combin. 28 (1989), 83–96. MR 1039134
  • 5. Matthias Schütt and Tetsuji Shioda, ``Ellipitic Surfaces,'' Advanced Studies in Pure Mathematics, 60 (2010), 51-160.
  • 6. Tetsuji Shioda, An explicit algorithm for computing the Picard number of certain algebraic surfaces, Amer. J. Math. 108 (1986), no. 2, 415–432. MR 833362,
  • 7. Tetsuji Shioda, Some remarks on elliptic curves over function fields, Astérisque 209 (1992), 12, 99–114. Journées Arithmétiques, 1991 (Geneva). MR 1211006
  • 8. Joseph H. Silverman ``The Arithmetic of Ellipitc Curves,'' GTM 106, Springer-Verlag, New York 1986.
  • 9. Joseph H. Silverman, Advanced topics in the arithmetic of elliptic curves, Graduate Texts in Mathematics, vol. 151, Springer-Verlag, New York, 1994. MR 1312368
  • 10. Hisashi Usui, On the Mordell-Weil lattice of the elliptic curve 𝑦²=𝑥³+𝑡^{𝑚}+1. I, Comment. Math. Univ. St. Paul. 49 (2000), no. 1, 71–78. MR 1777154

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 11G05, 14J27

Retrieve articles in all journals with MSC (2010): 11G05, 14J27

Additional Information

Bas Heijne
Affiliation: The Johann Bernoulli Institute for Mathematics and Computer Science (JBI), University of Groningen, P. O. Box 407, 9700AK Groningen, the Netherlands

Received by editor(s): July 9, 2010
Received by editor(s) in revised form: January 14, 2011
Published electronically: August 4, 2011
Additional Notes: The author would like to thank Jaap Top for several fruitful discussions
This work was supported by a grant of the Netherlands Organization for Scientific Research (NWO)
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society